MAUDE Adverse Event Report: KARL STORZ SE & CO. KG UNIPOLAR HIGH FREQUENCY CORD, 300 CM; Resectoscope

KARL STORZ SE & CO. KG UNIPOLAR HIGH FREQUENCY CORD, 300 CM; Resectoscope
Model Number 277KB
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Sparking (2595)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a resection of the prostate procedure on (b)(6) 2024, the cord sparked when they began to resect.Fibers are coming out of the cord where it connects in to the generator.They were able to complete the procedure using a back-up device without any patient harm.However, the issue caused a delay of the case for about 15 minutes.
 
Additional Manufacturer Narrative
The device was returned to our us facility on dec-23-2024, and will later be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Per investigation by the manufacturing site: the cable was found cut in close to the bending protection, wires show residues of soot as well as corroded cable ends.Only a few strands show a typical copper color.This means, that only these few strands can provide voltage and current to the instrument.The most probable root cause is the aging of the cable and therefore normal wear and tear due to its age (manufactured in february 2023).The ifu states clearly the exchange of the cable after 3 months when the cable is used 2-3 times a week.It's the customer's responsibility to track take care of the condition of the cable before application.This event is filed under internal complaint (b)(4).

Brand Name
UNIPOLAR HIGH FREQUENCY CORD, 300 CM
Common Device Name
Resectoscope
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
4242188247
MDR Report Key21036956
Report Number9610617-2024-00548
Device Sequence Number18050083
Product Code FJL
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K232486
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number277KB
Device Catalogue Number277KB
Device Lot NumberOM01
Date Returned to Manufacturer12/23/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Supplement Date Received by Manufacturer02/18/2025
09/04/2026
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date02/26/2025
10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown